Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash caused by Atripla?
Jun 20, 2012

Dear Doctor, I started my HIV treatment four weeks ago (with a CD4 of 157). During this time I have been taking Atripla without any serious side effects. However, yesterday I woke up with a rash on my chest and arms (mild/moderate). My question is: How likely is it that this rash is due to Atripla, being it started after 4 weeks of treatment? Should I think to switch the medication?

Thank you very much for your support

Response from Dr. Henry

That is somewhat late for an Atripla rash but that is still possible. Many skin conditions related to HIV can flare up in the first months of treatment as well as other non-HIV or treatment skin problems so a clinical evaluation is recommended. If the rash is due to Atripla most often can be managed and not require a switch off the Atripla (switching is done if very severe). KH



Previous
changing body
Next
hiv medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement